Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 28, 2019, 4:22 PM MDT for Chase County, Hayes County, Perkins County, Nebraska. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2019, 4:22 PM MDT (22:22 UTC)
- Expired
- Apr 28, 2019, 5:00 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:22 PM MDT | HAIL 1 | 6 Nw Imperial, NE | |
| Apr 28, 4:24 PM MDT | TSTM WND DMG | Imperial, NE | TWO EXHAUST FANS WERE TORN OFF THE ROOF OF A BUSINESS IN IMPERIAL. |
| Apr 28, 4:24 PM MDT | TSTM WND GST 60 | Imperial, NE | ESTIMATED WIND GUST OF 60-70 MPH. REPORTS 1 INCH HAIL ALSO. |
| Apr 28, 4:28 PM MDT | HAIL 1 | 4 N Imperial, NE | |
| Apr 28, 4:30 PM MDT | HAIL 1 | 1 Nw Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 883 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WUUS53 KLBF 282222
SVRLBF
NEC029-085-135-282300-
/O.NEW.KLBF.SV.W.0003.190428T2222Z-190428T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
522 PM CDT Sun Apr 28 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
South central Perkins County in southwestern Nebraska...
Eastern Chase County in southwestern Nebraska...
Western Hayes County in southwestern Nebraska...
* Until 600 PM CDT/500 PM MDT/.
* At 522 PM CDT/422 PM MDT/, a severe thunderstorm was located 7
miles north of Imperial, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Champion, Center Dam Campground, Wanamaker State Wildfire
Management Area, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 28 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4044 10179 4075 10174 4068 10119 4035 10126
4035 10129
TIME...MOT...LOC 2222Z 286DEG 30KT 4062 10166
HAIL...1.00IN
WIND...60MPH
$$
ET2 follow-up statements
760
WWUS53 KLBF 282238
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
538 PM CDT Sun Apr 28 2019
NEC135-282248-
/O.CAN.KLBF.SV.W.0003.000000T0000Z-190428T2300Z/
Perkins NE-
538 PM CDT Sun Apr 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PERKINS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4042 10169 4069 10162 4065 10120 4035 10126
4035 10129
TIME...MOT...LOC 2238Z 289DEG 24KT 4058 10154
$$
NEC029-085-282300-
/O.CON.KLBF.SV.W.0003.000000T0000Z-190428T2300Z/
Chase NE-Hayes NE-
538 PM CDT Sun Apr 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM
CDT/500 PM MDT/ FOR EASTERN CHASE AND WESTERN HAYES COUNTIES...
At 538 PM CDT/438 PM MDT/, a severe thunderstorm was located 7 miles
northeast of Imperial, moving east at 25 mph.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Imperial, Wauneta, Enders, Enders Reservoir State Recreation Area,
Center Dam Campground, Area A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 28 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
North Platte.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4042 10169 4069 10162 4065 10120 4035 10126
4035 10129
TIME...MOT...LOC 2238Z 289DEG 24KT 4058 10154
HAIL...1.00IN
WIND...60MPH
$$
ET577
WWUS53 KLBF 282259
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
559 PM CDT Sun Apr 28 2019
NEC029-085-282309-
/O.EXP.KLBF.SV.W.0003.000000T0000Z-190428T2300Z/
Chase NE-Hayes NE-
559 PM CDT Sun Apr 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHASE AND WESTERN
HAYES COUNTIES WILL EXPIRE AT 600 PM CDT/500 PM MDT/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4042 10169 4069 10162 4065 10120 4035 10126
4035 10129
TIME...MOT...LOC 2259Z 286DEG 30KT 4054 10134
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:44 PM MDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 28, 2:44 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 344 PM CDT Sun Apr 28 2019 .SHORT TERM...(This evening through Monday night) Issued at 343 PM CDT Sun Apr 28 2019 This evening through tomorrow afternoon. Precipitation chances and types are the forecast challenges in the short term. zonal flow aloft continues across west central Nebraska for the next 36 hour. Low pressure off the High Plains will intensify allowing deeper low level moisture to stream back into the region. The models are showing TD/s reaching into the mid 40s this evening just ahead of a cold front that is pushing south from the Dakotas. As upper level moisture increases in the zonal flow, mid level lapse rates steepen, which will lead to an increasing threat of showers and thunderstorms. The latest guidance suggest weak instability mainly focused across southwest Nebraska, though there is marginal instability north of I80 to the central Sandhills. DCAPE values are weak as is hail parameters, but maximized across southwest Nebraska and the far eastern panhandle where the clouds broke early today, so would only expect gusty winds of 35-45 mph and CG lightning with storms that develop there, elsewhere mostly showers. Otherwise the front sweeps across the forecast area late this evening, but lingering post frontal showers are possible until ~09z. The northerly flow will cool off lows tonight into the middle 30s for most locations, though lower 20s or even upper 20s are not out of the question across our far northwest Sheridan County and northwest Sandhills zones. Upper flow begins shifting to southwest Monday as a closed low deepens across southern California. The next impulse of energy arrives Monday afternoon with strong upper jet forcing to our north/west in Wyoming and the Dakotas. Still the model consensus suggests a tight banded precipitation signal from the central Panhandle east across the heart of the Sandhills. Unfortunately there still remains uncertainty in the band as there remains differences between the various model camps. Soundings reveal that most of the precipitation will fall as rain on Monday, though we wouldn't be surprised to see a mix over Garden, Keith, Deuel, Arthur and Sheridan counties during the afternoon hours as thermal profiles cool. Warm ground temperatures will prevent much in the way of accumulation during the day, unless a convectively driven band targets an area with 1-2" per/hour rates. The most likely area of this would be southern Sheridan or northern Garden counties late in the afternoon. .LONG TERM...(Tuesday through Sunday) Issued at 343 PM CDT Sun Apr 28 2019 Monday night and beyond. Precipitation will continue Monday night and through the day on Tuesday. Snow will accumulate across the panhandle, northwestern Nebraska and the Sandhills overnight. The latest consensus suggest upwards of 2-4" in these areas, though we question how much will accumulate given warm ground temperatures. Given some uncertainty in accumulations and some variance in the location of the banded snow, we did not consider winter headlines (advisory) with this forecast package. There are questions on how fast the lower levels scour moisture, leading to uncertainty in when the precip cuts off on Tuesday, but for now, there's enough confidence to carry a mention through much of the day, but know there may be a brief lull before the next impulse arrives in the evening and overnight. A similar situation unfolds where banded rain and/or snow is expected, though the banded precipitation should take on a more southwest to northeast orientation from the Panhandle through north central Nebraska. Snow accumulations will be possible once again during the overnight hours. Precipitation ends from southwest to northeast on Wednesday with QG divergence atop the CWA by early afternoon. Zonal flow returns with the eventual amplification of a ridge to our west. Temperatures will warm through the end of the week, though we are on the downstream side of the ridge and the models are struggling with how fast the ridge develops. So for now, expecting 60s by Thursday and 70s for Friday. Overnight lows will be at or near freezing through at least Thursday morning. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1252 PM CDT Sun Apr 28 2019 MVFR ceilings near and east of the KLBF and KVTN terminals will continue to lift and move east. A cold front will move southeast across the region this evening. Scattered showers and a few thunderstorms are expected late this afternoon and evening. This included in the KLBF terminal this evening, with only VCSH at KVTN. Ceilings could briefly go MVFR during the cold front passage, but to improve back to VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Roberg
Hazardous weather outlook, Apr 28, 10:55 AM MDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1155 AM CDT Sun Apr 28 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-291700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1155 AM CDT Sun Apr 28 2019 /1055 AM MDT Sun Apr 28 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered showers and a few thunderstorms will develop across the western Sandhills late this afternoon and spread eastward this evening. A few storms may be capable of producing hail and strong winds, primarily along and south of Interstate 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Wintry precipitation will affect the region Monday night into Tuesday morning. Snow accumulations of 2 to 4 inches are likely for parts of the panhandle and western Sandhills. Accumulations around 1 inch are possible for southwest Nebraska and the northern Sandhills. Rain will mix with or switch to snow again Tuesday night, but the potential for additional accumulation is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Apr 28, 2:21 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service North Platte NE
221 PM MDT Sun Apr 28 2019
NEZ022-056>058-069-282100-
Deuel-Chase-Perkins-Garden-Keith-
221 PM MDT Sun Apr 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PERKINS...
SOUTHWESTERN KEITH...NORTHWESTERN CHASE...SOUTHERN GARDEN AND DEUEL
COUNTIES...
At 221 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Barton to 6 miles west
of Sedgwick to 6 miles north of Haxtun. Movement was east at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ogallala, Chappell, Big Springs, Brule, Venango, Lamar, Barton,
Roscoe, Wild Horse Spring, Brandon, Goldeneye State Wildlife
Management Area and Megeath.
This includes the following highways...
Highway 61 between mile markers 72 and 94.
Interstate 80 in Nebraska between mile markers 85 and 133.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4100 10205 4101 10253 4123 10237 4118 10155
4040 10205
TIME...MOT...LOC 2021Z 280DEG 28KT 4116 10221 4093 10264 4074 10267
ETSpecial weather statement, Apr 28, 3:04 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service North Platte NE 304 PM MDT Sun Apr 28 2019 NEZ058-069-282145- Chase-Perkins- 304 PM MDT Sun Apr 28 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES... At 304 PM MDT, strong thunderstorms were clustered near Sixteen-Mile Corner, or 11 miles north of Holyoke, moving east at 30 mph. Wind gusts of 50 to 55 mph and pea size hail are possible with this storm. Locations impacted include... Grant, Venango, Lamar and Brandon. This includes Highway 61 near mile marker 69. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4047 10206 4090 10205 4087 10172 4043 10191 TIME...MOT...LOC 2104Z 287DEG 28KT 4076 10230 ET
Special weather statement, Apr 28, 3:40 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
340 PM MDT Sun Apr 28 2019
NEZ058-069-282230-
Chase-Perkins-
340 PM MDT Sun Apr 28 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PERKINS
AND WESTERN CHASE COUNTIES...
At 340 PM MDT, strong thunderstorms were clustered over Venango, or
15 miles southwest of Grant, moving east at 35 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Imperial, Venango, Lamar, Champion, Chase, Brandon and Wanamaker
State Wildfire Management Area.
This includes Highway 61 between mile markers 41 and 63.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4050 10205 4057 10206 4057 10205 4085 10205
4082 10146 4041 10163
TIME...MOT...LOC 2140Z 281DEG 30KT 4075 10200
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:21 PM MDT | Special Weather Statement | LBF | Deuel | 39 min |
| Apr 28, 3:04 PM MDT | Special Weather Statement | LBF | Chase | 41 min |
| Apr 28, 3:40 PM MDT | Special Weather Statement | LBF | Chase | 50 min |
| Apr 28, 3:48 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 42 min |
| Apr 28, 4:58 PM MDT | Special Weather Statement | LBF | Hayes | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.